Wisconsin, 2026

Drought in Wisconsin, February 1 to 24, 2026

February 1 to 24, 2026 · NWS GRB · 2 events in 2 counties and zones

Above normal precipitation from rain and melted snow since the beginning of the year brought an end to the Severe Drought (D2) across southeast Florence and far northwest Marinette counties in late February.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Above normal precipitation from rain and melted snow since the beginning of the year brought an end to the Severe Drought (D2) across southeast Florence and far northwest Marinette counties in late February.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 31, 9:50 PM CST, 2 hours 10 minutes earlier. Its key messages:

  • Light snow is forecast to move across the region Sunday afternoon and Sunday night. Accumulations of a half inch (60-80% chance) to one inch (10-40% chance) are expected. Slippery travel conditions are expected, which may extend into the Monday morning commute.
  • A potent clipper system may impact the area next Thursday and Friday. While significant timing and track uncertainties remain, this system has the potential to bring accumulating snow and gusty winds.
  • Highs in the 20s will be common for much of next week, possibly reaching 30 degrees at a few locations Thursday and Friday.
Area forecast discussion, Jan 31, 9:50 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
950 PM CST Sat Jan 31 2026

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Light snow is forecast to move across the region Sunday
  afternoon and Sunday night. Accumulations of a half inch (60-80%
  chance) to one inch (10-40% chance) are expected. Slippery
  travel conditions are expected, which may extend into the Monday
  morning commute.

- A potent clipper system may impact the area next Thursday and
  Friday. While significant timing and track uncertainties remain,
  this system has the potential to bring accumulating snow and
  gusty winds.

- Highs in the 20s will be common for much of next week, possibly
  reaching 30 degrees at a few locations Thursday and Friday.

&&

.DISCUSSION...
Issued at 219 PM CST Sat Jan 31 2026

The low clouds finally clear early this afternoon across the far
north and east-central WI. With abundant sunshine, temperatures
climb into the 20s. For tonight, skies will start out clear
with calm winds should allow temperatures to fall off quickly
after sunset. High clouds will be on the increase through
the late evening and overnight, along with increasing winds
should allow temperatures to rise a few degrees overnight at
most places.

The next system then approaches from the northwest late tonight,
bringing the chances of light snow into portions of central
and north-central WI around midday Sunday. The models have been
consistent that it will take awhile for the snow to make it into
far eastern WI until late afternoon if not into the evening at
some places. Most locations should see a half inch to one inch
of snow. The highest probabilities of 1" or greater (30-50%) are
along and west of Interstate 39 and Highway 51. The snow should
taper off eastern WI late early Monday morning.

Except for a small chance of snow showers Monday and Tuesday
over the far north, tranquil conditions will prevail Monday into
Wednesday night. The next, and more potent clipper system
arrives on Thursday and continues into Thursday night into Friday
morning. The chances for snow are 40-60% at the moment. Several
inches of snow are possible with this system. There is a new
wrinkle to the forecast. The latest ECMWF/Canadian bring warmer
at 850mb into central and east-central WI. If this scenario
does play out, there could be a little mix of sleet or freezing
rain that could limit snowfall totals. The snow should end by
Monday morning, though slippery stretches could linger into the
morning commute.

As for temperatures, highs will be in the 20s much of the week
with a few locations possibly reaching 30 degrees Thursday
and Friday. However, another surge of arctic air is expected
next Saturday behind the clipper system.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 950 PM CST Sat Jan 31 2026

High pressure centered over the region will maintain VFR and mostly clear
skies through the early morning. Low confidence exists regarding patchy fog
development across central and north-central WI (KAUW/KCWA/KRHI)
late tonight.

Clouds increase and ceilings lower through the morning as the next system
approaches from the west. Light snow is expected to commence
around 18z Sun for KAUW, KCWA, and KRHI, with visibility likely
dropping to MVFR conditions (3-4SM) during the afternoon.
Ceilings will generally reside in the low-end MVFR range
(1000-1500 ft AGL) within the snow. Brief IFR visibilities will be
possible, most likely to occur after 00z Mon.

MVFR conditions in light snow will spread toward the Fox Valley and
Lakeshore (KGRB/KATW/KMTW) between 22z-24z Sun. Total snow accumulations of
0.5 to 1.0 inch are expected for most sites by early Monday morning.

Sfc winds remain light and variable overnight, backing south to southwest
at 5-10 kts by Sunday afternoon. A brief period of LLWS is possible near
KRHI Sunday morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg
AVIATION.......MPC
Hazardous weather outlook, Jan 31, 2:23 PM CST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CST Sat Jan 31 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CST Sat Jan 31 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Light snow could create slippery travel conditions Sunday
afternoon and Sunday night.

A stronger system could impact the region toward the end of the
next work week, bringing accumulating snow and strong winds, and
potentially another surge of arctic air.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-012030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CST Sat Jan 31 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

There is low-end potential for north to northwest gales toward
the end of the next work week.

Eckberg

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Florence

When
February 1, 12:00 AM CST to February 24, 6:00 AM CST
Where
Florence forecast zone
Reported by
Drought Monitor
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Precipitation totals over an inch were recorded from the 18th through the 22nd, bringing an end to the Severe Drought (D2) across southeast Florence County. By the end of the month, the southern two-thirds of the county was designated in Moderate Drought (D1) while the northern third was classified as Abnormally Dry (D0) due to long term precipitation deficits.

Drought, Northern Marinette

When
February 1, 12:00 AM CST to February 24, 6:00 AM CST
Where
Northern Marinette forecast zone
Reported by
Drought Monitor
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Precipitation totals over an inch were recorded from the 18th through the 22nd, bringing an end to the Severe Drought (D2) across far northwest Marinette County. By the end of the month, northern Marinette County was designated in Moderate Drought (D1), except along the Upper Michigan border where Abnormally Dry (D0) conditions prevailed due to long term precipitation deficits.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319842, 1319843.